Search results below include Worst Pills, Best Pills Newsletter Articles where your
selected drug is a primary subject of discussion.
In this article, we discuss results of new research linking the widely overused fluoroquinolone antibiotics to an increased risk of life-threatening damage to the body’s largest blood vessel, the aorta.
Patients should never take more than one of the following drugs used to treat high blood pressure at the same time: an angiotensin-converting enzyme (ACE) inhibitor, an angiotensin II receptor blocker (ARB), and aliskiren. Learn why doing so could have serious, even fatal consequences.
Find out the most common symptoms of the vision-threatening condition retinal detachment and how, although rarely, it can be caused by commonly used antibiotics such as ciprofloxacin (CIPRO) and levofloxacin (LEVAQUIN). We also discuss evidence that these antibiotics are overused.
Antacids can interact with a number of medications, either increasing or decreasing drug effect.
This second article about drug-induced dementia or delirium lists and discusses an additional 79 drugs that can cause these reversible kinds of mental deterioration. The two articles collectively review 136 drugs that can cause these serious side effects, especially in older people.
After a petition and lawsuit by Public Citizen's Health Research Group, the FDA announced in July that it will require a “black box” warning concerning tendon rupture and tendinitis caused by fluoroquinolone antibiotics, as well as an FDA-approved medication guide to be dispensed when prescriptions are filled. Although this accomplishes two of the three steps Public Citizen has urged the agency to take for nearly two years, we are troubled that the FDA is not doing everything within its power to prevent more people from needlessly suffering disabling tendon ruptures. Nothing could be simpler and more effective than a letter to doctors in addition to what the FDA has already agreed to do.
You should stop taking fluoroquinolones(listed in the article) and immediately contact your physician if you experience pain in any tendon while taking one of these antibiotics so you can be switched to another antibiotic.
Antibiotic-associated diarrhea (AAD) is quite common and its incidence varies from 5% to 20% of patients depending on which antibiotic they are taking. The article lists some of the drugs most associated with this potentially life-threatening adverse reaction.
The Food and Drug Administration (FDA) now requires that the professional product labeling, or package inserts, for all fluroquinolone antibiotics must warn about the possibility of peripheral neuropathy (nerve damage).
A list of the fluroquinolone antibiotics currently available in the U.S. appears at the end of this article.
You should consider that all fluoroquinolone antibiotics have the potential to interact with warfarin and your physician should be ordering blood tests to monitor the status of your blood clotting if one of these antibiotics is needed and you are using warfarin. This is the safest thing to do.
DO NOT stop taking any of the drugs listed in the table without first consulting your physician.
You should report any alteration in your sense of taste to your physician if you are taking a drug.
In this study, the researchers evaluated 100 consecutive patients who went to the emergency room and received a prescription for a fluoroquinolone antibiotic. Of the 100 patients, 81 (81%) received a fluoroquinolone antibiotic for an inappropriate use. In 43 (53%) of these patients, a fluoroquinolone was found inappropriate because another antibiotic was considered first-line treatment, and in 27 (33%) patients there was no evidence of an infection and therefore no indication for the use of any antibiotic.